Addiction: Substance Abuse Community
Looking for helping suggestions
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Looking for helping suggestions

I have been on Methadone for 3 years in June.  I was at 210mg. I was using oxycontin for a little over a year.  I like many others had asked the doctor at the clinic to start going lowering and start getting off, I would get a "Your not ready" , "its not the right time for you". I am so ready to get off, I thought methadone was an answer to my prayers but ended up being the worst thing ever. I was told "if i did it the right way" i could get off methadone very easier.     Since May I have been weening myself off I am now down to about 5 mg a day and for the past 4 days I have been going through pure hell. I am trying to be a mother to my 4 year old and work a full time job. At this point I am trying to take a leave of absence to stop taking the methadone but it is so hard have to come in to work and its very embarresssing to come in looking the way i do, My legs are in so much pain, my stomach has the most uncomfortable pain/feeling, I can't sleep. I have tried to find an impatient program that will help me but there are none in my area. Before reading these posts i was convinced it was not possible to get off this alone but reading these have changed my mind set, very appreciated.
     I have seen in some posts ppl are saying saying ativan and Clonidine are helpful, can I get those over the counter or do i need a perscription.  anything is helping...
2 Comments Post a Comment
Blank
Avatar_m_tn
Hi Shorty. I was on 210ml of methadone as well. At one point I ended up in the hospital and once they ran some tests they said I had to lower my dose or I would have a heart attack. I was only 37years old and that next day I was dropped down to 160ml's. I didn't get sick at all. After that I was lowering my dose by 5ml's each weel until I got down to 40ml's. I don't know where you live but I live in Halifax Nova Scotia and here we have detox clinic's that are free of charge. I was admitted once I got down to 40ml and after two weeks of being in detox I was completly off methadone. Those two weeks in detox were the sickest I have ever been in my life. And that sickness lasted another four weeks after I got out of detox. In that six weeks I lost 65lbs. I couldn't eat, sleep, talk to anyone......it was horriable. The only reason I told you all of that misery was to let you know it will pass with time. I was so sick after detox that my mother insisted that I stay with her for a while. She made sure that I showered, eat and even though I couldn't sleep, made sure I went to bed the same time every night. Looking back on it now, I realize that by doing those little thinghs it helped me greatly. I was on Ativan......and yes, you need a prescription.....and that helped with my nerves & sleeping. I have always had good teeth but after being on methadone for two & a half years, pretty much all of my teeth are rotted. I hope it doesn't seem like I'm ******** on methadone because I'm not.......it served it's purpose at the begining...but after a few months, I became a slave to that drug instead of pills. It's the hardest drug I have ever tried to get off but it is so rewarding when you get over that hump and your life gets back to normal. Make sure you eat on a regular basis, try to get as much sleep as you can, push yourself to go for a walk every day and it will make it a little easier. Good luck Shorty, I know you can do it and keep telling yourself that tomorrow will be a better day. All the best & if you have any questions feel free to ask.......J
Blank
1235186_tn?1339127464
hi shorty and welcome. you have done marvelous on your taper. it is best just to stop at 5mgs. tapering below that does change the withdrawal once you stop. keeping yourself moving it better. look at the bottom right of this page at the health pages,there is alot of very useful info. there.
keep your hydrated,hot baths with epsom salts,immodium,protein shakes,
magnesium/potassium supplements.it is going to take you some time to feel better. your body,mind,soul and spirit need to heal. time will be your best friend. be patient. dont let fear in, just take each day as it comes and treat your symptoms. you will get through to the other side. there is a light at the end of the tunnel for you. taking walks will help your brain chemistry to equalize.
yes clonidine is script. it does help with the withdrawal symptoms.
post for support we are always here.
sending hope,prayers,encouragement
keep the faith
debbie
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
4522800_tn?1405696702
Blank
VICourageous
ID
3092482_tn?1412261602
Blank
weaver71
Other
1926359_tn?1331591739
Blank
lulu747
Vancouver
2083449_tn?1381358308
Blank
Sonrissa
NV
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
4810126_tn?1415169246
Blank
EvolverU
Boston, MA